Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 14, NWS Pocatello, ID

April 12, 2014

NWS Pocatello, ID issued this wind advisory at Apr 12, 2014, 3:29 AM MDT. It took effect at Apr 12, 2014, 1:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2014, 3:29 AM MDT (09:29 UTC)
In effect from
Apr 12, 2014, 1:00 PM MDT
Expired
Apr 12, 2014, 8:17 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WWUS75 KPIH 120929
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
329 AM MDT SAT APR 12 2014

...SPRING SNOW STORM BRINGS WINDS TO EASTERN MAGIC VALLEY AND
LOWER SNAKE RIVER PLAIN...

.A COLD FRONT WILL MOVE THROUGH EASTERN IDAHO THIS AFTERNOON AND
EVENING...BRING VERY COLD AIR BEHIND IT AND BLUSTERY WEST AND
NORTHWEST WIND. WINDS FROM THESE DIRECTIONS GENERALLY AFFECT THE
EASTERN MAGIC VALLEY AND LOW SNAKE RIVER PLAIN FROM BLACKFOOT
SOUTHWESTWARD. THUS THE IDAHO FALLS AREA WILL HAVE WEAKER WIND AND
SHOULD NOT BE FACED WITH BLOWING DUST PROBLEMS. HOWEVER...LATE
TONIGHT PLACES LIKE REXBURG...DRIGGS...AND ST. ANTHONY COULD SEE
POCKETS OF SNOW SHOWERS ACCUMULATE AS MUCH AS AN INCH OF THE WHITE
STUFF. 

IDZ017-021-130300-
/O.NEW.KPIH.WI.Y.0014.140412T1900Z-140413T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
329 AM MDT SAT APR 12 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING. 

* TIMING...GUSTY WINDS WILL DEVELOP DURING THE MORNING AND
  STRENGTHEN TO ABOVE ADVISORY THRESHOLDS AROUND 1 PM. WIND SHOULD
  PEAK AROUND 5 PM AND SLOWLY DECREASE AFTERWARDS.

* WINDS...WEST TO NORTHWEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45
  MPH ARE LIKELY DURING THE MID AFTERNOON TO EARLY EVENING.

* LOCATIONS INCLUDE...BURLEY...AMERICAN FALLS...POCATELLO...AND
  BLACKFOOT. 

* IMPACTS...LOOSE SOIL FROM BARE AGRICULTURAL FIELDS CAN BECOME
  BLOWING DUST...BUT THE EASTERN MAGIC VALLEY AND LOWER SNAKE
  RIVER PLAIN NORMALLY HAVE JUST LOCALIZED POCKETS OF LOW
  VISIBILITY IN THE BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

DRIVERS...ESPECIALLY IF DRIVING MORE THAN 50 MPH...SHOULD PAY
ATTENTION TO THE ROAD AHEAD. SCAN FAR IN ADVANCE AND LOOK FOR
EVIDENCE OF DUST CLOUDS. BE PREPARED TO SLOW DOWN. MAKE YOURSELF
MORE VISIBLE BY TURNING ON YOUR HEADLIGHTS. IF YOU PULL OVER ON
THE ROAD DUE TO EXTREMELY POOR VISIBILITY...TURN THE LIGHTS OFF
SO THAT OTHER DRIVERS DO NOT ASSUME YOU ARE A MOVING VEHICLE ON
THE ROAD AND ATTEMPT TO FOLLOW YOU.

&&

$$

MESSICK
1 follow-up statement
584 
WWUS75 KPIH 130217
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
817 PM MDT SAT APR 12 2014

IDZ017-021-130330-
/O.CAN.KPIH.WI.Y.0014.000000T0000Z-140413T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
817 PM MDT SAT APR 12 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:16 AM MDT, 13 minutes earlier.

Area forecast discussion, Apr 12, 3:16 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
316 AM MDT SAT APR 12 2014

.SHORT TERM...TODAY THROUGH MON NIGHT. APPROACHING TROUGH HAS
DECELERATED A LITTLE MORE AND BEST CHANCE OF PRECIPITATION OCCURS
MORE IN THE EVENING AND LATE NIGHT THAN THIS AFTERNOON. LOCAL
STUDY INDICATES HIGH CONFIDENCE IN A WIND ADVISORY FOR ZONES 17
AND 21. ALL THE UPPER LEVEL SUPPORT IS THERE WITH THE PROPER
SYNOPTIC PATTERN. THE ONLY WEAKNESS IS THAT 700MB WIND IS ONLY 10KT
TO 20KT. BUT THERE IS A STRONG NORTHWEST TO SOUTHEAST GRAIDIENT
FOR THE SEA LEVEL PRESSURE PATTERN. WITH THE PERSISTENT WEST TO
NORTHWEST WIND...THE STUDY INDICATES NOT MUCH CHANCE FOR ZONE 20
WHICH WOULD BE EXACERBATED BY BLOWING DUST. IN FACT WINDS ARE
INDICATING A SHIFT UP THERE TO THE NORTHEAST AS THE TROUGH COMES
THROUGH DUE TO ITS APPROACH FROM THE NORTH-NORTHWEST RATHER THAN
FROM THE WEST. TEMPERATURES COOLER THAN YESTERDAYS VERY MILD
PATTERN...AND EVEN COLDER FOR SUN AFTER THE FRONTAL PASSAGE. WINDS
WILL CALM DOWN AS THE UPPER LEVEL PATTERN SHIFTS FARTHER EAST AS
THE TROUGH DEPARTS. THE COLD AIR COULD PRODUCE SOME SNOW EVEN IN
THE NORTHERN END OF THE SNAKE RIVER PLAIN DUE TO THE COLD
NORTHERLY AIR FLOW...AS MUCH AS 1 TO 6 INCHES ABOVE 7000 FT
ELEVATION. WILL ISSUE SPECIAL WEATHER STATEMENT FOR THIS EVENT
SINCE IT HAS BEEN A WHILE SINCE SNOW OCCURRED THIS LOW IN
ELEVATION. THE REST OF SUN AND SUN NIGHT IS A LOW CONFIDENCE
FORECAST WITH SOME AREAS OF SHARP DISAGREEMENT AMONG GUIDANCE
PRODUCTS IN THE NORTHERLY FLOW ALOFT PATTERN BEHIND THIS. GFS IS
DEFINITELY WETTER...THE BULLS-EYE APPEARANCE OF THE PRECIPITATION
PATTERN INDICATES THERE COULD BE SOME CONVECTIVE FEEDBACK PROBLEMS
IN BOTH THE NAM AND GFS. HARD TO TELL AS IT WAS THIS WAY THU NIGHT
AS WELL. WENT MORE WITH NAM AMOUNTS AND MOST LOCATIONS WILL WARM
TO ABOVE FREEZING. DO NOT EXPECT WIND TO RETURN AND BY LATE SUN
NIGHT CLEARING SKIES WILL MAKE FOR A COLD MON MORNING. AN UPPER
LEVEL RIDGE RETURNS AND STRONG WARMING MEANS A 6 TO 10 DEG F WARM
UP FOR MON AFTERNOON AND WARMING TREND FOR OVERNIGHT LOWS DEVELOPS
MON NIGHT. MESSICK

.LONG TERM...UESDAY THROUGH SATURDAY. MODELS ARE CONTINUING TO SHOW
AN UPPER RIDGE PERSISTING UNTIL MID DAY TUESDAY WITH A SHORTWAVE
PASSING TO THE NORTH TUESDAY EVENING. BEYOND THAT...MODELS HAVE BEEN
EXTREMELY INCONSISTENT WITH EACH OTHER AND INCONSISTENT WITH
THEMSELVES RUN TO RUN. THE GFS KEEPS A CLOSED LOW IN THE FORECAST
FOR MID WEEK BUT ITS ORIGIN AND PATHS ARE VARYING GREATLY.  THE
ECMWF KEEPS US IN A FAIRLY ACTIVE WESTERLY FLOW WITH SHORTWAVES
PASSING THROUGH. DUE TO MUCH UNCERTAINTY...HAVE KEPT IN AROUND
CLIMO POPS FOR THE ENTIRE EXTENDED FORECAST. TEMPERATURES LOOK TO
REMAIN NEAR OR ABOVE NORMAL THROUGH THE PERIOD. EP

&&

.AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE
PERIOD. WINDS WILL PICK UP ONCE AGAIN THIS AFTERNOON AND QUIET DOWN
NEAR SUNSET. EP

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
IDZ017-021.

&&

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.